Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 18, NWS Great Falls, MT

November 16, 2010

NWS Great Falls, MT issued this high wind warning at Nov 16, 2010, 6:06 AM MST. It took effect at Nov 16, 2010, 7:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 6:06 AM MST (13:06 UTC)
In effect from
Nov 16, 2010, 7:00 AM MST
Expired
Nov 16, 2010, 2:00 PM MST
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS75 KTFX 161306
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
606 AM MST TUE NOV 16 2010


MTZ010-044-046-162100-
/O.NEW.KTFX.HW.W.0018.101116T1400Z-101116T2100Z/
EASTERN GLACIER-TOOLE-EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CONRAD
606 AM MST TUE NOV 16 2010

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 


* WINDS: SUSTAINED WINDS OF 40 MPH GUSTING TO NEAR 60 MILES AN
  HOUR ARE EXPECTED TO CONTINUE UNTIL EARLY AFTERNOON

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CONRAD...SHELBY...VALIER



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
514 
WWUS75 KTFX 161531
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
831 AM MST TUE NOV 16 2010

MTZ012-013-045-049-162100-
/O.EXA.KTFX.HW.W.0018.000000T0000Z-101116T2100Z/
CASCADE-CHOUTEAU-LIBERTY-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...CHESTER...FAIRFIELD
831 AM MST TUE NOV 16 2010

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 40 MPH...GUSTING TO NEAR 60 MPH WILL
  CONTINUE UNTIL MID AFTERNOON.

* OTHER IMPACTS: AREAS OF LIGHT SNOW CAN BE EXPECTED OVER THE
  PLAINS THROUGH THIS AFTERNOON. HOWEVER...ANY NEW SNOW
  ACCUMULATIONS OVER THE PLAINS WILL GENERALLY BE LESS THAN INCH.
  BUT WITH ANY FALLING SNOW...AND STRONG WINDS...VISIBILITIES WILL
  BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES THROUGH 2 PM.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHESTER...GREAT 
  FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-044-046-162100-
/O.CON.KTFX.HW.W.0018.000000T0000Z-101116T2100Z/
EASTERN GLACIER-TOOLE-EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CONRAD
831 AM MST TUE NOV 16 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 40 MPH...GUSTING TO NEAR 60 MPH WILL
  CONTINUE UNTIL MID AFTERNOON.

* OTHER IMPACTS: AREAS OF LIGHT SNOW CAN BE EXPECTED OVER THE
  PLAINS THROUGH THIS AFTERNOON. HOWEVER...ANY NEW SNOW
  ACCUMULATIONS OVER THE PLAINS WILL GENERALLY BE LESS THAN INCH.
  BUT WITH ANY FALLING SNOW...AND STRONG WINDS...VISIBILITIES WILL
  BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES THROUGH 2 PM.

* LOCATIONS AFFECTED INCLUDE: CONRAD...SHELBY...CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
415 
WWUS75 KTFX 162055
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
155 PM MST TUE NOV 16 2010

MTZ010-012-013-044>046-049-162200-
/O.EXP.KTFX.HW.W.0018.000000T0000Z-101116T2100Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...SHELBY...CHESTER...
CONRAD...FAIRFIELD
155 PM MST TUE NOV 16 2010

...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. 

STRONG WINDS ARE BEGINNING TO SLOWLY DIMINISH OVER THE REGION.
NORTHWEST WINDS GUSTING TO 45 MPH CAN BE EXPECTED THROUGH
5 PM...THEN WIND SPEEDS WILL DIMINISH BELOW 25 MPH FOR THE
REMAINDER OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 4:50 AM MST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 16, 4:50 AM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
450 AM MST TUE NOV 16 2010

.DISCUSSION...
TUESDAY THROUGH THURSDAY...COLDER TEMPERATURES AND WIDESPREAD
PRECIPITATION WILL CONTINUE MOVE SOUTH ACROSS THE AREA TUESDAY AS
A FAST MOVING CANADIAN CLIPPER TRACKS ACROSS MONTANA AND INTO
WYOMING. MODELS CONTINUE TO DISPLAY MAJOR DISCREPANCIES ABOUT
LOCATION AND MAGNITUDE OF AVAILABLE MOISTURE...PRECIPITATION...AND
TEMPERATURES AHEAD OF THIS SYSTEM. HAVE KEPT THE CURRENT WINTER
WEATHER HIGHLITES WITH THIS PACKAGE...HOWEVER CONFIDENCE IN
SNOWFALL AMOUNTS...ESPECIALLY OVER THE CENTRAL MONTANA MOUNTAINS
MIGHT BE UNDERESTIMATED WITH THIS SOLUTION.

AS THE SYSTEM LEAVES THE AREA...COLD AIR BEHIND THE SYSTEM WILL
CONTINUE TO MOVE IN WEDNESDAY AND WEDNESDAY NIGHT. THE INDUCED
RIDGE RESPONSIBLE FOR THE GENERALLY CLEARING SKIES AND COLDER
TEMPERATURES WILL BEGIN TO GIVE WAY TO THE NEXT LOW PRESSURE
SYSTEM THAT WILL BEGIN TO IMPACT THE AREA THURSDAY BRINGING
ANOTHER COLD FRONT ACROSS THE NORTHERN ZONES BY THURSDAY EVENING.

THURSDAY NIGHT THROUGH TUESDAY...A LOW PRESSURE SYSTEM OVER THE WEST
COAST THURSDAY NIGHT WILL BE SENDING MOISTURE THROUGH THE WEST FLOW
ALOFT AND OVER THE ZONES. AT THE SURFACE...A COLD FRONT WILL HAVE
MOVED THROUGH THE NORTHERN ZONES INTO SOUTHWEST MONTANA. THIS WILL
BRING MUCH COLDER AIR AND SNOW INTO THE REGION. LOW PRESSURE WILL
CONTINUE TO ROTATE OVER THE WEST COAST AND ONE OF THESE LOW PRESSURE
TROFS WILL DIG SOUTH ON SATURDAY. SEVERAL DISTURBANCES AHEAD OF THIS
SYSTEM WILL MOVE AHEAD OF THIS TROF AND ACROSS CENTRAL MONTANA. THE
SURFACE HIGH PRESSURE  WILL HAVE MOVED EAST...TEMPORARILY SLOWING
THE DOWNWARD TREND OF TEMPERATURES...BUT ANOTHER SHOT OF COLD AIR
WILL DROP ACROSS THE CANADIAN BORDER SATURDAY NIGHT AND SUNDAY. THIS
WILL BRING ANOTHER BOUT OF COLD TEMPERATURES AND WIDESPREAD SNOW
WHICH WILL CONTINUE THROUGH THE PERIOD. TEMPERATURES WILL BEGIN THE
PERIOD THURSDAY NIGHT AND FRIDAY BELOW NORMALS AND DROP MUCH BELOW
NORMALS BY SATURDAY AND SUNDAY. COLDEST TEMPERATURES AT THIS POINT
APPEAR TO BE SATURDAY AND SUNDAY NIGHT WITH OVERNIGHT LOWS DROPPING
BELOW ZERO. MODELS ARE GENERALLY SIMILAR ALTHOUGH BY LATE SUNDAY THE
GFS HAS A MUCH BROADER UPPER LEVEL TROF THAN THE GFS. IN
ADDITION...THE GFS HAS MUCH HIGHER SURFACE PRESSURES OVER CANADA AND
MONTANA LEADING TO MUCH COOLER LOW LEVEL TEMPERATURES. WILL MODERATE
THE GFS TEMPERATURES SLIGHTLY DUE TO THE DIFFERENCES IN THE ECMWF.
THE ECMWF THICKNESS ALSO CONTINUES TO BE WARMER THAN THE GFS TUESDAY
ONWARD BUT HAS COOLED SOMEWHAT FROM THE LAST RUN. ZELZER

&&

.AVIATION...
UPDATED 1147Z
A FAST MOVING SHORTWAVE WILL CROSS CENTRAL MONTANA TODAY. AN
ASSOCIATED COLD FRONT MOVED THROUGH KCTB AT 1120Z AND WILL MOVE
SOUTH THROUGH CENTRAL MONTANA. THIS WILL BRING WIDESPREAD IFR CIGS
AS WELL AS IFR VSBYS DUE TO SNOW. THE COLD FRONT WILL MOVE INTO
SOUTHWEST MONTANA THIS AFTERNOON. SNOW WILL WEAKEN FROM THE
NORTHWEST AROUND MIDNIGHT BUT LOW CIGS AND VSBYS WILL ACROSS MAJOR
PORTIONS OF CENTRAL MONTANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  38  11  32  24 / 100  50  30  10
CTB  32   6  24  14 / 100  50  40  20
HLN  39  17  34  23 /  90  40  20  10
BZN  40  14  38  21 /  90  30  10  10
WEY  30   4  31  16 / 100  50  20  20
DLN  38  18  36  23 /  80  20  10  10
HVR  37   9  28  15 / 100  40  30  20
LWT  36  11  30  24 / 100  70  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR
ELEVATIONS BELOW 5000 FEET FOR BROADWATER...CASCADE...CENTRAL
AND SOUTHERN LEWIS AND CLARK...GALLATIN...JEFFERSON...MADISON...
MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS
ABOVE 5000 FEET FOR BROADWATER...CASCADE...CENTRAL AND SOUTHERN
LEWIS AND CLARK...GALLATIN...JEFFERSON...MADISON...MEAGHER...
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING CHOUTEAU...
EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...LIBERTY...
TOOLE.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING BLAINE...
FERGUS...HILL...JUDITH BASIN.

&&

SHORT TERM...SUK
LONG TERM...ZELZER
AVIATION...ZELZER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 16, 4:34 AM MST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
434 AM MST TUE NOV 16 2010

MTZ009-012-014-015-048-052>055-171145-
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
434 AM MST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000
FEET. A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS BELOW
5000 FEET. SNOW WILL DEVELOP THIS EVENING OVER THE
MOUNTAINS...WITH RAIN GRADUALLY CHANGING OVER TO SNOW THIS MORNING AT
LOWER ELEVATIONS. TOTAL SNOW ACCUMULATIONS OF 10 TO 20 INCHES ARE
POSSIBLE ABOVE 5000 FEET WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 5
INCHES EXPECTED BELOW 5000 FEET. GUSTY WINDS WILL ALSO CREATE
AREAS OF BLOWING/DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON FRIDAY ANOTHER WINTER STORM SYSTEM WILL DEVELOP AND MOVE INTO
THE REGION AND HAS THE POTENTIAL TO PRODUCE HEAVY
SNOWFALL...ESPECIALLY FOR THE MOUNTAINS. MUCH COLDER TEMPERATURES
WILL BE LIKELY THROUGH THE WEEKEND...WITH SOME TEMPERATURES
POSSIBLY DROPPING NEAR OR BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MTZ010-013-044>046-049-171145-
EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
434 AM MST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 11 PM TUESDAY. A
RAIN/SNOW MIX IN THE MORNING WILL CHANGE OVER TO ALL SNOW WITH 2
TO 5 INCHES OF SNOW EXPECTED. GUSTY NORTHERLY WINDS WILL ALSO
CREATE AREAS OF BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ON FRIDAY ANOTHER WINTER STORM SYSTEM WILL DEVELOP AND MOVE INTO
THE REGION AND HAS THE POTENTIAL TO PRODUCE HEAVY
SNOWFALL...ESPECIALLY FOR THE MOUNTAINS. MUCH COLDER TEMPERATURES
WILL BE LIKELY THROUGH THE WEEKEND...WITH SOME TEMPERATURES
POSSIBLY DROPPING NEAR OR BELOW ZERO.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MTZ011-047-050-051-171145-
HILL-BLAINE-JUDITH BASIN-FERGUS-
434 AM MST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT. RAIN AND SNOW WILL DEVELOP
LATE THIS EVENING AND THEN GRADUALLY CHANGE OVER TO ALL SNOW. TOTAL
SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. SNOW AND GUSTY
NORTHERLY WINDS WILL ALSO CREATE AREAS OF BLOWING/DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON FRIDAY ANOTHER WINTER STORM SYSTEM WILL DEVELOP AND MOVE INTO
THE REGION AND HAS THE POTENTIAL TO PRODUCE HEAVY
SNOWFALL...ESPECIALLY FOR THE MOUNTAINS. MUCH COLDER TEMPERATURES
WILL BE LIKELY THROUGH THE WEEKEND...WITH SOME TEMPERATURES
POSSIBLY DROPPING NEAR OR BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MTZ008-171145-
BEAVERHEAD-
434 AM MST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL DEVELOP OVER THE MOUNTAINS TONIGHT WITH SUSTAINED
WEST WINDS AHEAD OF THE COLD FRONT OF 30 TO 40 MPH...WITH GUSTS
AROUND 55 MPH POSSIBLE THROUGH TUESDAY MORNING. A RAIN/SNOW MIX
ARE POSSIBLE ON TUESDAY...WITH LESS THAN 2 INCHES OF SNOW
ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON FRIDAY ANOTHER WINTER STORM SYSTEM WILL DEVELOP AND MOVE INTO
THE REGION AND HAS THE POTENTIAL TO PRODUCE HEAVY
SNOWFALL...ESPECIALLY FOR THE MOUNTAINS. MUCH COLDER TEMPERATURES
WILL BE LIKELY THROUGH THE WEEKEND...WITH SOME TEMPERATURES
POSSIBLY DROPPING NEAR OR BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.